zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A Landau-Kolmogorov inequality for generators of families of bounded operators. (English) Zbl 1205.47018

A Landau-Kolmogorov type inequality for generators of a class of strongly continuous families of bounded linear operators on Banach space is investigated. In particular, the authors establish a Landau-Kolmogorov inequality when A is a generator of certain (a,k) regularized resolvents defined on a Banach space X. Specifically, they show that, if (a,k) is a pair satisfying the CP-condition and

C a,k :=sup t>0 (a*a*k)(t)k(t) (k*a) 2 (t)<,

and if A is a generator of an (a,k)-regularized resolvent {R(t)} t0 such that R(t)Mk(t), t0, with M1, then the Landau-Kolmogorov inequality

Ax 2 8M 2 C a,k xA 2 x,

holds for all xD(A 2 ), where aL loc 1 ( + ) and kC( + ) are positive functions. Examples are given to illustrate the obtained results.

47A63Operator inequalities
26D10Inequalities involving derivatives, differential and integral operators
47A10Spectrum and resolvent of linear operators
[1]Anderson, W. J.: Continuous-time Markov chains, Springer ser. Statist. (1991)
[2]Arendt, W.: Resolvent positive operators, Proc. London math. Soc. 54, 321-349 (1987) · Zbl 0617.47029 · doi:10.1112/plms/s3-54.2.321
[3]Arendt, W.; Batty, C.; Hieber, M.; Neubrander, F.: Vector-valued Laplace transforms and Cauchy problems, Monogr. math. 96 (2001) · Zbl 0978.34001
[4]E. Bazhlekova, Fractional evolution equations in Banach spaces, PhD thesis, Eindhoven University of Technology, 2001 · Zbl 0989.34002
[5]Certain, M. W.; Kurtz, T. G.: Landau-Kolmogorov inequalities for semigroups and groups, Proc. amer. Math. soc. 63, No. 2, 226-230 (1977) · Zbl 0361.47012 · doi:10.2307/2041794
[6]I. Cioranescu, Norm inequalities for generators of integrated semigroups, unpublished · Zbl 1030.47501
[7]Ditzian, Z.: Some remarks on inequality of Landau and Kolmogorov, Aequationes math. 12, 145-151 (1975) · Zbl 0309.47007 · doi:10.1007/BF01836544
[8]El-Mennaoui, O.; Keyantuo, V.: Trace theorems for holomorphic semigroups and the second order Cauchy problem, Proc. amer. Math. soc. 124, No. 5, 1445-1458 (1996) · Zbl 0852.47017 · doi:10.1090/S0002-9939-96-03133-4
[9]Fattorini, H. O.: Second order linear differential equations in Banach spaces, (1985) · Zbl 0582.34048 · doi:10.1017/S0308210500020801
[10]Goldstein, J. A.: Semigroups of linear operators and applications, Oxford math. Monogr. (1985) · Zbl 0592.47034
[11]Gradshteyn, I. S.; Ryzhik, I. M.: Table of integrals, series and product, (2000)
[12]Hieber, M.: Integrated semigroups and differential operators in Lp(RN)-spaces, Math. ann. 29, 1-16 (1991) · Zbl 0724.34067 · doi:10.1007/BF01445187
[13]Holbrook, J. A. R.: A kallman-Rota inequality for nearly Euclidean space, Adv. math. 14, 335-345 (1974) · Zbl 0303.47031 · doi:10.1016/0001-8708(74)90036-X
[14]Kallman, R. R.; Rota, G. -C.: Inequalities, II, , 187-192 (1970)
[15]Karczewska, A.; Lizama, C.: On stochastic fractional relaxation equations in Hilbert space, Phys. scr. 136 (2009)
[16]Kostić, M.: (a,k)-regularized C-resolvent families: regularity and local properties, Abstr. appl. Anal. 20 (2009)
[17]Kraljević, H.; Kurepa, S.: Semigroups on Banach spaces, Glas. mat. Ser. III 5, No. 25, 109-117 (1970) · Zbl 0202.42501
[18]Kolmogorov, A. N.: On inequalities between the upper bounds of the successive derivatives of an arbitrary function on an infinitive interval, Ucen. zap. Moskov. GoS univ. Mat. 30, No. 4, 3-13 (1939) · Zbl 0061.11602
[19]Landau, E.: Einige ungleichungen für zweimal differentzierbare funktionen, Proc. London math. Soc. (2) 13, 43-49 (1913) · Zbl 44.0463.02 · doi:10.1112/plms/s2-13.1.43
[20]Li, Y. R.: Contraction integrated semigroups and their application to continuous-time Markov chains, Acta math. Sin. (Engl. Ser.) 3, No. 19, 605-618 (2003) · Zbl 1053.47037 · doi:10.1007/s10114-003-0277-z
[21]Lizama, C.: Regularized solutions for abstract Volterra equations, J. math. Anal. appl. 243, 278-292 (2000) · Zbl 0952.45005 · doi:10.1006/jmaa.1999.6668
[22]Magnus, W.; Oberhettinger, F.; Soni, R. P.: Formulas and theorems for the special functions of mathematical physics, (1966) · Zbl 0143.08502
[23]Mainardi, F.: Fractional calculus: some basic problems in continuum, statistical mechanics, Fractals and fractional calculus in continuum mechanics, 291-348 (1997)
[24]Prüss, J.: Evolutionary integral equations and applications, Monogr. math. 87 (1993) · Zbl 0784.45006
[25]Pazy, A.: Semigroups of linear operators and applications to partial differential equations, Appl. math. Sci. 44 (1983) · Zbl 0516.47023
[26]Schoenberg, I. J.: The elementary cases of Landau’s problem of inequalities between derivatives, Amer. math. Monthly 80, 121-158 (1973) · Zbl 0261.26014 · doi:10.2307/2318373
[27]Siddiqi, J. A.; Elkoutri, A.: Norm inequalities for generators of analytic semigroups and cosine operators functions, Canad. math. Bull. (1) 32, 47-53 (1989) · Zbl 0644.47041 · doi:10.4153/CMB-1989-007-x
[28]Shilov, G. E.: On inequalities between derivatives, Sb. nauchn. Stud. rabot univ. 1, 17-27 (1937)